Welcome to the Podiatry Arena forums, for communication between foot health professionals about podiatry and related topics.
You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members (PM), upload content, view attachments, receive a weekly email update of new discussions, earn CPD points and access many other special features. Registered users do not get displayed the advertisments in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!
If you have any problems with the registration process or your account login, please contact contact us.
i was just after some advice, i have a patient who recently finished chemotherapy for bowel cancer. since the end of the chemo she initially was complaining of pins and needles in arms and legs with lack of sensitivity, more recently she is complaining that her feet and legs feel like they have tight band wrapped around right up into groin. she finished chemo 3 months ago.
is this common after chemo therapy or should i be looking for alternative diagnosis
In my experience chem patients seem to experience symptoms such as you describe both during and after treatment has finished. The feet particularly get very tender with the skin blistering or reddening and sometimes peeling off. The nails also can get loose or thicken. These symptoms seem to get better over time but it probably depends on the type of chemo I presume with some experiencing more acute signs then others.could do with a CPD module on it as so many patients now undergoing cancer treatments. Katie
My wife had FEC chemotherapy (6 doses) 18 months ago and had an lot of peripheral neuropathy in her feet. This could be quite painful at times, especially around her toenails. As she has some onychauxis and involution I thought they needed treating. However they didn't as the pain resolved spontaneously but would shift from toe to toe. She still has a feeling of ants running up the side of her thigh but her feet are fine.
More recently a physio colleague has had chemo for bowel cancer, and for 3-4 days post treatment he has painful pins and needles in his hand, which is particulary succeptible to cold. So much so that he can't even hold a pint of beer.